MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-09
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci assisted general surgery procedure, the staples from a blue sureform 60 reload did not close all the way and staples fell into the surgical site.The procedure was being completed as planned.
 
Additional Manufacturer Narrative
No product has been returned to intuitive surgical, inc.(isi) for evaluation.Due to insufficient procedural information, further system/instrument log investigation could not be performed.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Updated fields: h2, h10, h11.The sureform 60 reload associated with this report was not returned for failure analysis.Additional information: a concomitant product, the sureform 60 stapler used to fire the blue reloads, and another blue reload were received and failure analysis investigations were performed.These products were received in reference to mdr with mfr report number 2955842-2025-24052.The sureform 60 stapler instrument for failure analysis investigation.System logs showed firing failure and incomplete (hi torque) errors.The sureform 60 stapler instrument was placed and driven on an in-house system.The instrument was fully functional.No product issue was identified.The blue sureform 60 reload was returned in used condition.A visual inspection discovered that the stapler reload was partially fired.Further inspection revealed that, up to this firing interruption, all staples were fired, the shuttle was okay, and the shuttle knife had damage.The reload was found with a damaged blade inside the cartridge track.Further inspection revealed that the blade had mechanical indentations.A visual inspection did not show blade rotation.The reload was found to have a cartridge damage along the top surface.The surface showed bulges at the point where the knife stopped.Additionally, the stapler logs for this procedure were reviewed.The stapler instrument was installed on the system 5 times and fired 5 reloads (1 green, 4 blue) during the procedure.On installs 1, 3, and 4, the first clamp was successful, and the firings were each completed with no pauses for compression.On install 2, all clamps were successful, and the firing was completed with 1 pause for compression.A firing failure was observed on the fifth fire with a representative error.Another stapler instrument was installed to continue the procedure.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22149225
Report Number2955842-2025-24054
Device Sequence Number18262164
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(17)260131(10)K10240111
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360B-09
Device Catalogue Number48360B
Device Lot NumberK10240111
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown